Jump to content
CrazyBoards.org

regis

Arm issues: Weakness,discomfort,muscle stiffness,tingling....

Recommended Posts

Hello,

I am worried about this. I have been having these symptoms on and off for a few weeks now.

It's in both forearms! A while back I first noticed that my arms exhaust extremely fast. Even after slight exercise my forearms feel so exhausted

that I cannot even hold a pen and write something!!!

This is the first thing I noticed in April but I thought maybe I am simply out of shape.

 

And then a few weeks ago I started to get other symptoms: Both forearms would simply feel weak and weird.

I'd "feel" my forearms all the time. Sometimes it feels similar to when your arm slept in and is just waking up again.

Another major symptom which I discovered is that my arm movement is not fluent. When I realized this I freaked out and

thought this could be Parkinson's cause their movements are also not fluid.

I went to a neurologist and he measured the nerves and also did a physical exam and moved my arms up and down and felt how smooth they moved

and he said that I have a rigor (muscle stiffness) but that it's not Parkinson's.

 

He thought that since I take lamotrigine it could be caused by it. But I googled for lamotrigine and muscle stiffness and it seems to be a very rare side effect.

I don't know if lamotrigine is the cause.

But if lamotrigine isn't the explanation then I'm clueless. I only know that it's really disabling and also frightening. I couldn't even eat soup with a spoon now without

spilling soup every time I move the arm.

 

Now I also worry that it could be coming from the neck which means I needed to get a MRI of the neck.

This is a medical problem where there are so many possible causes which is discouraging.

 

I also thought could this be caused by stress or anxiety? Some symptoms like the weakness probably get worse under stress.

But I dont think that stress can explain the muscle stiffness in the arms and that I cannot move my forarms fluently anymore.

It really sucks. I have enough worries already and now I also have to worry about this stuff here. :(

Share this post


Link to post
Share on other sites

For reference... I know nothing about rigor (muscle stiffness/shakiness) or parkinsonian symptoms.

If your Neurologist believes Lamictal could be the cause, have you talked to your Psychiatrist about it? Your Psychiatrist would know more about the possibility and physicality of it than a lot of us here. 

In your other thread about this issue, it seems muscle tightness isn't so rare with members taking Lamictal. In my own experience with Lamictal, I developed jaw tightness so severe I was grinding my teeth down while I slept (and had to discontinue it). I don't know how that works or if muscle shakiness/unsteadiness can be caused in the same way, but that is a good topic to explore with your Psychiatrist.

I understand your frustration with an extra symptom on top of everything else. I also relate to how disabling it is when your forearms become exhausted and hurt after only a short time using them (low muscle tone and issues with tired/weak muscles comes with the territory of Dyspraxia/Dysgraphia). With that, I suggest you explore the cause with your Psychiatrist first and with his support further explore the issue with your Neurologist. In my experience with Neuros, it's always helpful to have your Psychiatrist behind you.

Share this post


Link to post
Share on other sites

I had rigor when I tried Klonopin. It also really agitates me, and then I start to freak out about the rigor. Once I stopped taking taking Klonopin, it stopped. So I know you are not on Klonopin, but just wanted to say that it can definitely be caused by meds.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×